Analysis & PDE

  • Anal. PDE
  • Volume 6, Number 4 (2013), 829-857.

A codimension-two stable manifold of near soliton equivariant wave maps

Ioan Bejenaru, Joachim Krieger, and Daniel Tataru

Full-text: Open access


We consider finite-energy equivariant solutions for the wave map problem from 2+1 to S2 which are close to the soliton family. We prove asymptotic orbital stability for a codimension-two class of initial data which is small with respect to a stronger topology than the energy.

Article information

Anal. PDE, Volume 6, Number 4 (2013), 829-857.

Received: 27 September 2011
Revised: 27 August 2012
Accepted: 27 September 2012
First available in Project Euclid: 20 December 2017

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 35L05: Wave equation 35P25: Scattering theory [See also 47A40] 35Q75: PDEs in connection with relativity and gravitational theory

wave map behavior near soliton orbital stability


Bejenaru, Ioan; Krieger, Joachim; Tataru, Daniel. A codimension-two stable manifold of near soliton equivariant wave maps. Anal. PDE 6 (2013), no. 4, 829--857. doi:10.2140/apde.2013.6.829.

Export citation


  • I. Bejenaru and D. Tataru, Near soliton evolution for equivariant Schrödinger maps in two spatial dimensions, vol. 228, Mem. Amer. Math. Soc. 1069, Amer. Math. Soc., Providence, 2014.
  • P. Bizoń, T. Chmaj, and Z. Tabor, “Formation of singularities for equivariant $(2+1)$-dimensional wave maps into the 2-sphere”, Nonlinearity 14:5 (2001), 1041–1053.
  • R. Cote, “Instability of non-constant harmonic maps for the $2+1$-dimensional equivariant wave map system”, preprint, 2005,
  • S. Gustafson, K. Kang, and T.-P. Tsai, “Asymptotic stability of harmonic maps under the Schrödinger flow”, Duke Math. J. 145:3 (2008), 537–583.
  • S. Gustafson, K. Nakanishi, and T.-P. Tsai, “Asymptotic stability, concentration, and oscillation in harmonic map heat-flow, Landau–Lifshitz, and Schrödinger maps on $\mathbb R^2$”, Comm. Math. Phys. 300:1 (2010), 205–242.
  • J. Krieger and W. Schlag, “On the focusing critical semi-linear wave equation”, Amer. J. Math. 129:3 (2007), 843–913.
  • J. Krieger, W. Schlag, and D. Tataru, “Renormalization and blow up for charge one equivariant critical wave maps”, Invent. Math. 171:3 (2008), 543–615.
  • P. Raphaël and I. Rodnianski, “Stable blow up dynamics for the critical co-rotational wave maps and equivariant Yang–Mills problems”, Publ. Math. Inst. Hautes Études Sci. (2012), 1–122.
  • I. Rodnianski and J. Sterbenz, “On the formation of singularities in the critical ${\rm O}(3)$ $\sigma$-model”, Ann. of Math. $(2)$ 172:1 (2010), 187–242.
  • M. Struwe, “Equivariant wave maps in two space dimensions”, Comm. Pure Appl. Math. 56:7 (2003), 815–823.